MAUDE Adverse Event Report: ADULT DUAL HEATED EVAQUA2 BREATHING CIRCUIT; BZE

ADULT DUAL HEATED EVAQUA2 BREATHING CIRCUIT; BZE
Model Number RT280
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint rt280 adult evaqua2 breathing circuits are currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow-up report upon completion of investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative, that two rt280 adult dual-heated evaqua2 breathing circuit were found with a slit causing the ventilators to alarm.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Method: two complaint rt280 adult evaqua2 breathing circuits were recevied at fisher & paykel healthcare (f&p) new zealand where it was visually inspected.Results: visual inspection revealed that the expiratory limb of device 1 and inspiratory limb of device 2 were both cut.It was further observed that matching cuts were found on the top of the returned packaging bags respectively.Conclusion: the damages appeared to have been made with a sharp object, such as a knife or boxcutter.All rt280 breathing circuits are visually inspected and pressure tested for leaks before releasing for distribution.Any breathing circuit which fails any of these tests is discarded.This suggests that the subject breathing circuits were damaged after they were released for distribution.The user instructions supplied with the rt280 breathing circuit state: - perform a pressure and leak test on the breathing system and check for occlusions before connection to a patient.- ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.- visually inspect breathing sets for damage (e.G.A crushed tube or cracked connector) before use and replace if damaged.
 
Event or Problem Description
A healthcare facility in ohio reported via a fisher & paykel healthcare (f&p) field representative, that two rt280 adult dual-heated evaqua2 breathing circuit were found with a slit causing the ventilators to alarm.There were no patient consequences.

Brand Name
ADULT DUAL HEATED EVAQUA2 BREATHING CIRCUIT
Common Device Name
BZE
MDR Report Key10281051
Report Number9611451-2020-00624
Device Sequence Number2912489
Product Code BZE
UDI-Device Identifier09420012430373
UDI-Public(01)09420012430373(10)2100887974(11)190926
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT280
Device Catalogue NumberRT280
Device Lot Number2100887974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date10/06/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1